The Philadelphia Workshop on Monetary and Macroeconomics March 26-27, 2004

Sponsored by
The Research Department, Federal Reserve Bank of Philadelphia and
Penn Institute of Economic Research

Organized by Satyajit Chatterjee and Randall Wright

The purpose of this workshop is to foster research in the area of monetary and macroeconomics. It aims to do so by bringing together researchers from academia and policy institutions around the world for intensive discussion of their current research relating to monetary theory, labor economics, asset markets, macroeconomic and monetary policies, and other relevant areas. The workshop will last a day and a half, with eight high-quality research papers presented and formally discussed. This workshop's agenda focuses on topics in monetary and labor economics.

The Philadelphia Workshop on Monetary and Macroeconomics Program

Friday, March 26, 1:00 PM – 5:15 PM Public Affairs Conference Center (3rd Floor) Federal Reserve Bank of Philadelphia 7th and Arch Streets (Use 7th Street entrance) Philadelphia

1:00	Welcome and Logistics	
Session I, Chair:	Sylvain Leduc (Federal Reserve Bank of Philadelphia)	
1:15 - 2:00	Guillermo Felices and David Tinsley (Bank of England): <u>Intertemporal Elasticity and Household Production in Labour Supply</u> .	
2:00 - 2:15	Discussant: John Kennan (University of Wisconsin, Madison)	
	15 min Open Discussion	
2:30 – 3: 15	Luis Araujo and Andrei Shevchenko (Michigan State University): <i>Prices, Information and Learning</i> .	
3:15 – 3:30	Discussant: Dean Corbae (University of Texas, Austin)	
	15 min Open Discussion	
<u>Coffee Break 3:45 – 4:00</u>		

Session II, Chair: John Knowles (University of Pennsylvania)

4:00 – 4:45 4:45 – 5:00	Robert Shimer (University of Chicago): <u>Search Intensity</u> . Discussant: Derek Laing (Pennsylvania State University and Vanderbilt University).
	15 Open Discussion

Adjourn at 5:15

Reception in Eastburn Court 5:15 PM – 7:15 PM (All Invited)

Saturday, March 27, 9:15 AM – 5: 30 PM

Public Affairs Conference Center (3rd Floor) Federal Reserve Bank of Philadelphia 7th and Arch Streets (Use 7th Street entrance) Philadelphia

Continental Breakfast: 9:15 – 10:00

Session III, Chair: Jesus Fernandez-Villaverde (University of Pennsylvania)

10:00 - 10:45	Giuseppe Moscarini and Francis Vella (Yale University and European University Institute): <i>Occupational Mobility in the US, 1970-2000</i> .
10:45 - 11:00	Discussant: Iourii Manovskii (University of Pennsylvania)

15 min Open Discussion

	University): Policy Distortions and Aggregate Productivity with Heterogeneous Plants.
12:00 – 12: 15	Discussant: Per Krusell (University of Rochester)
	15 min Open Discussion
<u>Lunch 12:30 – 2</u>	<u>::00</u>
Session IV, Cha	ir: George Alessandria (Wharton School & FRB Philadelphia)
2:00 – 2:45	Guillaume Rocheteau and Randall Wright (FRB Cleveland and University of Pennsylvania): <u>Inflation and Welfare in Models with Trading Friction</u> (and <u>Money in Search Equilibrium</u> , in Competitive Equilibrium and in Competitive Search Equilibrium).
2:45 - 3:00	Discussant: Russell Cooper (University of Texas, Austin)
	15 min Open Discussion
3:00 – 3:45	Michael Devereux and Henry Siu (University of British Columbia): <i>State Dependent Pricing and Business Cycle Asymmetries</i> .
3:45 - 4:00	Discussant: Michael Dotsey (FRB Philadelphia)
	15 min Open Discussion
Coffee Break: 4	:00 – 4:1 <u>5</u>
Session V, Chair	r: Keith Sill (FRB Philadelphia)
4:15 – 5:00 5:00 – 5:15	Boyan Jovanovic (University of Chicago and New York University): <u>Asymmetric Cycles</u> . Discussant: Satyajit Chatterjee (FRB Philadelphia)
	15 min Open Discussion

Diego Restuccia and Richard Rogerson (University of Toronto and Arizona State

Adjourn 5:30 PM

11:15 - 12:00

Conference Dinner (By Invitation Only) 7:00 PM - 9:00 PM L2 2201 South Street Philadelphia 215-732-7878

The Contractions at L2 (All Invited) 9:30 PM